Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 110, NWS Shreveport, LA

July 8, 2002Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2002, 6:45 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2002, 6:45 PM CDT (23:45 UTC)
Expired
Jul 8, 2002, 7:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Natchitoches Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WUUS54 KSHV 082345
SVRSHV
LAC069-085-090015-
/NEW.KSHV.SV.W.0219.082344-090015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
644 PM CDT MON JUL 8 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA

* UNTIL 715 PM CDT

* AT 644 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES EAST OF MANY...OR
  ABOUT 11 MILES SOUTHWEST OF NATCHITOCHES...MOVING WEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES NORTHEAST OF MANY AT 715 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO NEAR DIME SIZE AND 
STRONG DAMAGING WINDS OVER 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
  SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 715 PM CDT.

LAT...LON 3159 9313 3171 9315 3169 9350 3152 9348

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jul 8, 2:00 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
ISSUED BY NWS JACKSON MS
200 PM CDT MON JUL 8 2002

FOR TONIGHT...DERIVED ANALYSES AND SATELLITE CONTINUE TO INDICATE
THAT CONVECTIVE DEVELOPMENT SHOULD OCCUR REST OF THE AFTERNOON.
STEEP LAPSE RATES AND STRONG INSTABILITY COULD SUPPORT A FEW
ISOLATED SEVERE STORMS. COVERAGE SHOULD NOT BE TOO WIDESPREAD...PLAN
TO CARRY 20 PERCENT POPS IN TONIGHT PERIOD TO COVER ANY LEFTOVER
STORMS.

ETA/AVN MODELS IN GOOD AGREEMENT ON EVOLUTION OF PATTERN NEXT FEW
DAYS. UPPER HIGH WILL CONTINUE RETROGRESSION INTO INTERMOUNTAIN WEST
REGION WHILE INTENSIFYING. WEATHER NEXT COUPLE OF DAYS WILL CONTINUE
TO BE CONTROLLED BY RIDGE EXTENDING WEST/EAST FROM UPPER HIGH INTO
MID MISSISIPPI VALLEY...WITH AREA ON S SIDE OF RIDGE. MID LEVEL
STREAMLINE FORECASTS INDICATE THAT FLOW WILL BECOME A LITTLE MORE SE
NEXT COUPLE OF DAYS...WITH PRECIPITABLE WATER INDICATING A GRADUAL
INCREASE IN MOISTURE. THIS WILL RESULT IN THE DEVELOPMENT OF
SCATTERED DIURNAL CONVECTION OVER MOST AREAS NEXT COUPLE OF
DAYS...WENT A LITTLE LOWER POPS NORTHERN ZONES WHERE MOISTURE SHOULD
BE A BIT LESS. MID LEVEL LAPSE RATES FORECAST TO BE A LITTLE LESS
STEEP NEXT COUPLE OF DAYS...WHICH SHOULD YIELD A SOMEWHAT LOWER RISK
OF ANY SEVERE STORMS ACROSS AREA. AS FAR AS TEMPERATURES...WENT
CLOSE TO AVN MOS NUMBERS THROUGH THE SHORT TERM. WILL CONTINUE TO
HIGHLIGHT HEAT INDICES NEAR 105 FOR TUESDAY.

A TRANSITION PATTERN IS FORECAST BEYOND MIDWEEK...AS STRONG UPPER
LOW DROPS DOWN EAST SIDE OF INTENSE INTERMOUNTAIN UPPER RIDGE. THIS
WILL RESULT IN A BREAKDOWN OF CURRENT PATTERN...WITH TROUGHINESS
FORECAST TO DEVELOP ACROSS REGION. WILL GO WITH CHANCE POPS MOST
AREAS THURSDAY AS UPPER SYSTEM APPROACHES. UPPER TROUGH AXIS SETS UP
ACROSS FORECAST AREA PER AVN MODEL...WITH NORTHERN ZONES FORECAST TO
BE ALONG/N OF AXIS WITH LESS DEEP MOISTURE. WILL GO SLIGHT CHANCE
POPS IN NORTH...CHANCE POPS IN THE SOUTH IN THE EXTENDED.

PRELIM NUMBERS...

SHV   75/95/74/92  2323
MLU   74/93/74/92  2323
TXK   75/95/74/92  -223
TYR   75/94/74/91  2223
LFK   72/94/73/91  2323

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.